Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 102, NWS Morristown, TN

June 2, 2004Anderson County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 2, 2004, 6:56 PM EDT for Anderson County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2004, 6:56 PM EDT (22:56 UTC)
Expired
Jun 2, 2004, 7:45 PM EDT
In force
49 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Anderson County, TN

The radar

The Knoxville radar (KMRX), 72 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 6:10 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:30 PM EDT, 26 minutes earlier.

Area forecast discussion, Jun 2, 6:30 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
630 PM EDT WED JUN 2 2004

.DISCUSSION...UPDATED ZONES GROUPING TO INCLUDE ISSUANCE OF SEVERE
THUNDERSTORM WATCH 384. STORMS ARE EXPECTED TO BE WIDELY SCATTERED.
THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...SEVERE THUNDERSTORM WATCH UNTIL 1100 PM EDT(1000 PM CDT).
VA...SEVERE THUNDERSTORM WATCH UNTIL 1100 PM EDT(1000 PM CDT). &&

SON
Hazardous weather outlook, Jun 2, 5:34 AM EDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
534 AM EDT WED JUN 2 2004

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-031000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
534 AM EDT (434 AM CDT) WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

A COLD FRONT WILL APPROACH THE SOUTHERN APPALACHIAN REGION TODAY...
BRINGING SCATTERED SHOWERS AND THUNDERSTORMS.  THERE IS A RISK FOR A
FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL THIS
AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

GH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 6:01 PM EDTSevere Thunderstorm WarningMRXMorgan89 min
Jun 2, 6:17 PM EDTSevere Thunderstorm WarningMRXUnion43 min
Jun 2, 6:40 PM EDTSevere Thunderstorm WarningMRXScott20 min
Jun 2, 6:46 PM EDTSevere Thunderstorm WarningMRXGrainger44 min
Jun 2, 7:10 PM EDTSevere Thunderstorm WarningMRXHamblen50 min
Jun 2, 7:24 PM EDTSevere Thunderstorm WarningMRXAnderson, Knox81 min
Jun 2, 7:36 PM EDTSevere Thunderstorm WarningMRXCocke, Jefferson54 min
Jun 2, 7:44 PM EDTSevere Thunderstorm WarningMRXHawkins46 min
Jun 2, 7:50 PM EDTSevere Thunderstorm WarningMRXHancock25 min
Jun 2, 7:04 PM EDTSevere Thunderstorm WarningMRXWise, City of Norton41 min
Jun 2, 7:06 PM EDTSevere Thunderstorm WarningMRXLee24 min
Jun 2, 7:34 PM EDTSevere Thunderstorm WarningMRXLee26 min
Jun 2, 7:47 PM EDTSevere Thunderstorm WarningMRXRussell28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.